MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 36MM ID US CRMC LINER 54; PROSTHESIS HIP SEMI-CONSTRAINED CERAMICMETAL CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. R3 36MM ID US CRMC LINER 54; PROSTHESIS HIP SEMI-CONSTRAINED CERAMICMETAL CEMENTED OR UNCEMENTED
Catalog Number 71338954
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Liner and head were removed and replaced in a revision surgery.Ceramic liner broke into 3 pieces.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A lab analysis indicated gray to black markings observed on the articular surface.Additional marking were found on the lower face and inside the taper.It is likely these are signs of metal transfer.No other observations made concerning femoral head.The ceramic liner found to be fractured into three pieces of various sizes.The larger fragment remains in contact with the supporting metal band.The second largest fragment covered most of the apex of the liner id while the third broke out from the side.Metal transfer was observed on the articular surface of the second fragment.Metal transfer was also observed on the face of the larger fragment opposite the fractured area of the third fragment.A portion of the id also exhibited metal transfer.No other observation was made during this investigation.A clinical analysis indicated that it was reported that a revision was performed due to the r3 ceramic liner breaking.There are no details regarding the reported incident.There have been three attempts to obtain relevant patient clinical/medical data, however no information has been provided.The explanted devices were returned and evaluated, however the cause of the ceramic liner fracture could not be determined.A thorough clinical analysis is not able to be rendered based on the limited clinical details provided.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this complaint closed.

Brand Name
R3 36MM ID US CRMC LINER 54
Common Device Name
PROSTHESIS HIP SEMI-CONSTRAINED CERAMICMETAL CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7279442
Report Number1020279-2018-00191
Device Sequence Number19144842
Product Code MRA
UDI-Device Identifier00885556021927
UDI-Public00885556021927
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number71338954
Device Lot Number09FT33140
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date02/17/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;